MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CENTRED PROX REAMING ADAPTATOR; EXTREMITY INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US CENTRED PROX REAMING ADAPTATOR; EXTREMITY INSTRUMENTS : REAMERS
Model Number 2307-76-000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the reaming adaptor was broken when it came to the customer.It was noticed during the surgery that this item welds together (gets stuck) with this reamer.This might cause a humerus fracture; luckily this was avoided this time due to a very experienced surgeon.The loan set will be returned later this week and it´s very important that this instrument will be replaced.The reamer might be damaged as well due to the defect instrument so please check that as well.There was a ten-minute surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination, therefore unavailable for a physical evaluation.However a photograph was provided.Upon visual inspection of the photograph, the reaming adaptor was noted a few rusted areas and some scratches.No other anomalies were found.Since the device was not physically returned, a functional allegation cannot be evaluated thru a photograph.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CENTRED PROX REAMING ADAPTATOR
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12497293
Report Number1818910-2021-20536
Device Sequence Number16966289
Product Code HTO
UDI-Device Identifier10603295116196
UDI-Public10603295116196
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2307-76-000
Device Catalogue Number230776000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/22/2021
11/19/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/10/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown